Dense Fog, S Gila/Ne Maricopa/X N Pinal
- When
- February 19, 9:37 AM MST
- Where
- S Gila/Ne Maricopa/X N Pinal forecast zone
- Reported by
- TRAINED SPOTTER
Visibility reported to be 1/6th of a mile along Highway 60 at Sutton Summit.
1 dense fog, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Feb 19, 3:25 AM MST, 6 hours 12 minutes earlier.
AZZ020>028-CAZ030>033-191745- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 325 AM MST SAT FEB 19 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... UPPER LEVEL DISTURBANCES EMANATING FROM A LOW PRESSURE SYSTEM JUST WEST OF THE CALIFORNIA COAST WILL BRING WIDESPREAD RAIN SHOWERS AND A FEW THUNDERSTORMS...MAINLY OVER WEST-CENTRAL AND SOUTH-CENTRAL ARIZONA TODAY...ESPECIALLY DURING THE MORNING HOURS. RAIN IS EXPECTED TO BE HEAVY AT TIMES. SHOWERS AND A FEW THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...WILL LINGER THROUGH THIS EVENING OVER SOUTH CENTRAL ARIZONA. AFTER A BRIEF BREAK IN THE WEATHER...A POTENT STORM FROM THE EAST PACIFIC IS EXPECTED TO BRING PERIODS OF SIGNIFICANT RAINFALL TO MUCH OF THE AREA MONDAY AND TUESDAY. EXPECT A DRYING TREND AND A SLIGHT RECOVERY IN DAYTIME HIGHS TOWARD THE END OF NEXT WEEK. && .DISCUSSION... CLOSED UPPER LEVEL LOW THAT HAD BEEN IN POSITION JUST OFF THE NRN CA COAST HAS NOW OPENED UP AND IS MOVING INLAND...WITH A VERY PROMINENT SHORT WAVE MOVING INLAND ALONG THE SRN CA/NRN BAJA COAST AT 2 AM. VERY STRONG FORCING OCCURRING OVER SCNTRL AZ EARLY THIS MORNING...WITH UPPER DIFLUENCE...STRONG LOW LEVEL MOISTURE CONVERGENCE AND PVA ALL ACTING TO GIVE TREMENDOUS LIFT TO THE AIRMASS. AS A RESULT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN OVERSPREADING OUR ERN CWA...MAINLY MARICOPA COUNTY EASTWARD...SINCE SHORTLY BEFORE MIDNIGHT. MANY GAGE REPORTS FROM AROUND THE AREA HAVE SEEN RAINFALL TOTALS AT AND ABOVE ONE HALF INCH OVER THE PAST 3 HOURS. SOME PLACES HAVE SEEN OVER ONE INCH...ESPECIALLY IN ZONE 24 ALONG THE BEELINE HIGHWAY...AND OVER THE ERN PHOENIX METRO AREA. URBAN AND SMALL STREAM FLOOD ADVISORY WILL REMAIN IN EFFECT FOR ALL OF MARICOPA COUNTY...AND SRN GILA AND NRN PINAL...UNTIL AT LEAST 4 AM AND IT WILL LIKELY BE EXTENDED. IF THE GFS IS ACCURATE...A HUGE BULLSEYE OF 20 MICROBARS/SEC UVV WILL BE SITUATED OVER CENTRAL MARICOPA COUNTY AT 5 AM THIS MORNING...SO THE SHOWERS AND RAIN COULD GET MORE INTENSE AS THE MORNING WEARS ON. THIS AREA OF UVV WILL GRADUALLY DIMINISH AND MOVE NEWD DURING THE DAY AS THE SHORT WAVE MOVES THRU THE AREA. BASICALLY HAVE CATEGORICAL POPS OVER THE ERN HALF OF THE CWA TODAY...WITH CHANCE POPS OUT WEST...AND THERE WILL ALSO BE A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE DAY AS WELL AS THE ATMOSPHERE REMAINS UNSTABLE. TONIGHT THRU SUNDAY A MOIST SWLY FLOW WILL BE IN PLACE OVER THE CWA...WITH MINOR RIPPLES MOVING THRU AND CONTINUED UVV IN PLACE OVER MUCH OF THE AREA. THUS A SLIGHT CHANCE TO CHANCE FOR SHOWERS WILL CONTINUE OVER THE AREA...AND THEN A SMALL BREAK IN THE ACTION WILL OCCUR SUNDAY NIGHT INTO EARLY MONDAY AS A BRIEF SHORT WAVE RIDGE PASSES THRU. THEN...ANOTHER STRONG LOW IS POISED TO SET UP ALONG THE NRN CA COAST IN THE SAME SPOT AS THE CURRENT LOW. THIS LOW WILL THEN GRADUALLY MOVE INLAND AND BRING ANOTHER GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE WHOLE CWA BEGINNING IN THE WRN CWA MONDAY AFTERNOON...THEN OVER THE WHOLE AREA MONDAY NIGHT THRU TUESDAY NIGHT. LIFTED INDICES AREA FORECAST TO BE QUITE NEGATIVE TUESDAY AND WEDNESDAY...SO A THREAT FOR STORMS WILL BE IN THE FORECAST BOTH OF THOSE DAYS. LOW IS SLOW TO MOVE OUT...SO UNSETTLED CONDITIONS WILL REMAIN OVER MOST OF THE AREA THRU EARLY FRIDAY...WITH DRIER CONDITIONS THEN MOVING IN AS WEAK RIDGING STARTS TO PUSH IN FROM THE WEST. WITH THE CURRENT WEATHER...FEW CHANGES HAVE BEEN MADE TO THE LAST COUPLE OF DAYS IN THE FORECAST...BUT IT STILL SEEMS TO BE HANDLING THE SITUATION OK. A FLASH FLOOD WATCH CONTINUES FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL AZ THROUGH THIS AFTERNOON. A FLOOD WARNING FOR CAVE CREEK WASH AND THE AGUA FRIA RIVER ALSO CONTINUES THROUGH EARLY THIS AFTERNOON. ALTHOUGH RIVER LEVELS HAVE DROPPED A LITTLE ON CAVE CREEK AND THE AGUA FRIA...HEAVY RAIN OVERNIGHT SHOULD RENEW RIVER RISES... ESPECIALLY EARLY THIS MORNING. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON FOR ZONES 21 THROUGH 24. FLOOD WARNING FOR CAVE CREEK AND AGUA FRIA RIVERS ZONES 22 AND 23 THROUGH EARLY THIS AFTERNOON. CA...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 613 AM MST SAT FEB 19 2005 AZZ021>024-200100- GREATER PHOENIX AREA-NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- WEST CENTRAL DESERTS- 613 AM MST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL THIS AFTERNOON. SEE PRODUCT PHXFFAPSR FOR ADDITIONAL INFORMATION. IN ADDITION A FLOOD WARNING IS IN EFFECT FOR CAVE CREEK NEAR CAREFREE AND CAVE CREEK... AND FOR THE AGUA FRIA RIVER UPSTREAM FROM LAKE PLEASANT. SEE PRODUCT PHXFLWPSR FOR FURTHER INFORMATION. OTHERWISE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...AND HEAVY RAIN IS POSSIBLE ESPECIALLY IN THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WET PACIFIC STORM SYSTEM IS EXPECTED TO PROVIDE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING...NEXT MONDAY AND TUESDAY. ALTHOUGH THE REST OF THE PERIOD LOOKS TO BE UNSETTLED...WETTER AND COOLER THAN NORMAL...NO HAZARDOUS WEATHER IS EXPECTED. AZZ020-025>028-CAZ030>033-200100- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-YUMA/MARTINEZ LAKE AND VICINITY- 613 AM MST (513 AM PST) SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA AS WELL AS FAR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TODAY ALONG WITH ISOLATED THUNDERSTORMS. BRIEF HEAVY RAIN IS POSSIBLE. PATCHY DENSE FOG IS ALSO POSSIBLE IN THE MORNING...WITH VISIBILITIES BELOW ONE MILE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER WET PACIFIC STORM SYSTEM IS EXPECTED TO PROVIDE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING...NEXT MONDAY AND TUESDAY. ALTHOUGH THE REST OF THE PERIOD LOOKS TO BE UNSETTLED...WETTER AND COOLER THAN NORMAL...NO HAZARDOUS WEATHER IS EXPECTED. BRECKENRIDGE
1 dense fog. Local standard time, as filed.
Visibility reported to be 1/6th of a mile along Highway 60 at Sutton Summit.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5442158.